MAUDE Adverse Event Report: STRYKER SPINE-US XIA DEFORMITY REDUCTION LONG ARM MONOAXIAL SCREW 6.5 X 45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA DEFORMITY REDUCTION LONG ARM MONOAXIAL SCREW 6.5 X 45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 03828645
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices was scrapped by hospital.
 
Event or Problem Description
It was reported that a xia deformity reduction long arm monoxial screw and a mantis long construct hex straight rod was found fractured during screw and rod removal post-operatively.This record represents the screw.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.From the xia ifu: the surgeon must discuss all physical and psychological limitations inherent to the use of these devices with the patient.This includes the rehabilitation regimen, physical therapy, and wearing an appropriate orthosis as prescribed by the physician.Particular discussion should be directed to the issues of premature weight bearing, activity levels, and the necessity for periodic medical follow-up.The surgeon must warn the patient of the surgical risks and make aware of possible adverse effects.While the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the devices.These implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.After healing occurs, these devices serve no functional purpose and can be removed.As the devices were planned to be removed, it is most likely that the patient healed and had no functional purpose.Due to the length of implantation, and the probable patient healing, the most likely root cause is fatigue fracture.
 
Event or Problem Description

Brand Name
XIA DEFORMITY REDUCTION LONG ARM MONOAXIAL SCREW 6.5 X 45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9547824
Report Number0009617544-2020-00003
Device Sequence Number14060136
Product Code NKB
UDI-Device Identifier07613154407644
UDI-Public07613154407644
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K061854
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03828645
Device Catalogue Number03828645
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/24/2019
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1